NORTH SMITHFIELD, R.I. — A Rhode Island man has been charged with child neglect after he overdosed on drugs with a child in the back seat of his van, requiring police and paramedics to use multiple doses of Narcan to save his life.
Michael Krajczynski, 33, of Woonsocket, was charged with cruelty or neglect of a child after being medically evaluated at Landmark Medical Center, according to officials with the North Smithfield Police Department. Child welfare officials have also been notified.
When they arrived at the scene, they found Krajczynski sitting behind the wheel of his vehicle, making a gurgling noise. A child -- about 18 months old -- was in a child safety seat in the back seat.
"One dose of Narcan was administered by officers with no effect," the news release said. "Michael then began to turn blue and appeared to stop breathing."
Officers gave Krajczynski a second dose of Narcan, again with no effect. Paramedics arrived at the scene at that point.
It took two more doses of Narcan from the paramedics to rouse Krajczynski, the news release said.
Narcan is a drug that, when administered to someone overdosing on opioids, can reverse the effects of the overdose.
Krajczynski was questioned Saturday, at which time he told investigators he’d taken two white pills he thought were the prescription painkiller Oxycontin while he was behind the wheel, the news release said.
"Michael then stated that he 'began to feel strange about 10 minutes after taking the two pills and pulled over,'" the news release said. "Michael stated that he had been experiencing some shoulder pain but was not currently taking prescribed medication for it. He later added that he 'made a bad decision.'"
© 2020 Cox Media Group